Alert archive / North Carolina / Flash Flood Warnings in 2010

Flash Flood Warning 27, NWS Raleigh, NC

June 2, 2010Davidson County, Forsyth County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 2, 2010, 7:10 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2010, 7:10 PM EDT (23:10 UTC)
Expired
Jun 2, 2010, 8:44 PM EDT
In force
94 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, NC, Forsyth County, NC

The radar

The Roanoke radar (KFCX), 114 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WGUS52 KRAH 022310
FFWRAH
NCC057-067-030200-
/O.NEW.KRAH.FF.W.0027.100602T2310Z-100603T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT WED JUN 2 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1000 PM EDT

* AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER WESTERN FORSYTH AND   
NORTHERN DAVIDSON COUNTIES. RAINFALL RATES OF UP TO THREE INCHES PER 
HOUR ARE POSSIBLE WITH THESE STORMS.

* LOCATIONS THREATENED WITH FLOODING INCLUDE WINSTON-SALEM AND   
CLEMMONS. THREE TO FOUR INCHES OF RAIN FALLING IN A VERY SHORT 
PERIOD OF TIME WILL CAUSE FLOODING OF ROADS AND RESIDENCES ALONG 
SILAS CREEK. WATER COULD FLOOD THE BASEMENTS OF NUMEROUS HOMES ALONG 
SILAS CREEK. MUDDY CREEK AND PETES CREEK IN WINSTON-SALEM ARE ALSO 
SUSCEPTIBLE TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

FLASH FLOODING IS EXTREMELY DANGEROUS. NUMEROUS ROADS AND LOW LYING
AREAS WILL QUICKLY FLOOD. FLOOD WATERS WILL ALSO THREATEN SOME HOMES
AND BUSINESSES. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD
PRONE AREA MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3612 8045 3618 8045 3625 8027 3603 8022
      3596 8004 3591 8004 3576 8046 3583 8047
      3584 8040 3589 8041 3590 8037 3596 8038
      3604 8047 3604 8049 3607 8052 3609 8052

$$

77
2 follow-up statements
215 
WGUS72 KRAH 030015
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EDT WED JUN 2 2010

NCC057-067-030200-
/O.CON.KRAH.FF.W.0027.000000T0000Z-100603T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-FORSYTH NC-
815 PM EDT WED JUN 2 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
WESTERN FORSYTH AND NORTHERN DAVIDSON COUNTIES...

AT 759 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
ALONG NUMEROUS SIDE STREETS ACROSS THE CITY OF WINSTON-SALEM. 
ALTHOUGH THE HEAVY RAIN HAS ENDED ACROSS FORSYTH COUNTY THE THREAT 
FOR FLOODING STILL EXISTS ACROSS PORTIONS OF WINSTON-SALEM AND 
CLEMMONS. LOCATIONS ACROSS NORTHERN DAVIDSON COUNTY ARE STILL 
EXPERIENCING MODERATE TO HEAVY RAIN... MAINLY NEAR WELCOME AND 
LEXINGTON. THUS... THE FLASH FLOODING THREAT CONTINUES ACROSS 
PORTIONS OF NORTHERN DAVIDSON COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WINSTON-SALE... CLEMMONS... AND WELCOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.

&&

LAT...LON 3612 8045 3618 8045 3625 8027 3603 8022
      3596 8004 3591 8004 3576 8046 3583 8047
      3584 8040 3589 8041 3590 8037 3596 8038
      3604 8047 3604 8049 3607 8052 3609 8052

$$

77
204 
WGUS72 KRAH 030044
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
844 PM EDT WED JUN 2 2010

NCC057-067-030054-
/O.CAN.KRAH.FF.W.0027.000000T0000Z-100603T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-FORSYTH NC-
844 PM EDT WED JUN 2 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN FORSYTH AND
NORTHERN DAVIDSON COUNTIES...

THE SHOWERS AND THUNDERSTORMS WHICH PRODUCED THE HEAVY RAINFALL HAVE 
MOVING OUT OF THE COUNTY AND LAW ENFORCEMENT REPORTS NO ONGOING 
FLOODING.  THUS... THE FLOODING THREAT HAS ENDED ACROSS FORSYTH 
COUNTY.

IF YOU WITNESSED FLOODING PLEASE REPORT IT TO THE NATIONAL WEATHER 
SERVICE BY CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR 
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3612 8045 3618 8045 3625 8027 3603 8022
      3596 8004 3591 8004 3576 8046 3583 8047
      3584 8040 3589 8041 3590 8037 3596 8038
      3604 8047 3604 8049 3607 8052 3609 8052

$$

77

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:57 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 2, 3:57 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT WED JUN 2 2010

.SYNOPSIS...
HIGH PRESSURE LOCATED OFF THE SOUTHEAST COAST WILL CONTINUE TO PUMP
WARM AIR AND PLENTY OF MOISTURE INTO THE REGION THROUGH THE END OF
THE WEEK. A WEAK SURFACE TROUGH WILL HOLD OVER CENTRAL NORTH
CAROLINA...PROVIDING A FOCUS FOR DAILY SHOWERS AND STORMS THROUGH
FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 215 PM WEDNESDAY...

CONVECTION EXPECTED TO MOSTLY END MID TO LATE EVENING WITH A FEW
WEAK SHOWERS PERHAPS TO MIDNIGHT. MOST UNSTABLE CAPE ROUGHLY 1500 TO
2000 AND TEMPERATURES LAPSE RATES ALOFT ONCE AGAIN NEAR MOIST
ADIABATIC. STEERING FLOW FROM THE WEST SOUTHWEST NEAR 10 KNOTS WITH
HEAVY RAINS AND URBAN OR LOCALIZED RURAL FLOODING THE MAIN THREAT IN
ANY TRAINING ECHOS. LOW LEVEL MOISTURE SUGGESTS LOW STRATUS TONIGHT
AFTER MIDNIGHT... WITH THE TRIAD AND ROXBORO AREA ON THE EDGE AND
PERHAPS ESCAPING LOW CLOUDINESS. OVERNIGHT LOW TEMPERATURES SIMILAR
TO THIS MORNING...WITH UPPER 60S PARTS OF THE NORTHWEST...AND NEAR
70 TO LOWER 70S UNDER THE STRATUS.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
AS OF 215 PM WEDNESDAY...

THE 12Z GFS AND MESO NAM DEPICT A SHALLOW BUT SIGNIFICANT 850
MILLIBAR WAVE CROSSING CENTRAL NORTH CAROLINA THURSDAY. AT THE
SURFACE THE GFS IS PROGRESSIVE WITH A SURFACE TROUGH TO OUR WEST...
AND IS DISCOUNTED IN FAVOR OF THE TROUGH MORE LIKELY MOVING NO
FURTHER EAST THAN HIGHWAY 220 AS MOST MODELS INDICATE. MID LEVEL
SOUTHWEST FLOW INCREASES OVER THE SOUTHEAST THIRD OF CENTRAL NORTH
CAROLINA... REDUCING THE FLASH FLOOD RISK THERE. SEVERE THREAT
CONTINUES TO BE QUITE MINIMAL. AFTERNOON HIGH TEMPERATURES RETURN TO
THE MID TO UPPER 80S.

THURSDAY NIGHT WILL BE A PERSISTENCE FORECAST. LOW LEVEL MOISTURE
AGAIN LOOKS BEST SOUTH AND EAST OF THE TRIAD AND EXPECTING LOW
STRATUS OVER MOST OF THE AREA AFTER MIDNIGHT. CONVECTION MOSTLY ENDS
BY MID EVENING WITH SOME WEAK SHOWERS PERHAPS LASTING TO MIDNIGHT.
LOW TEMPERATURES UPPER 60S TO LOWER 70S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 330 PM WEDNESDAY...

FRIDAY AND FRIDAY NIGHT:
THE LOW LEVEL/MSLP PATTERN ACROSS THE CAROLINAS WILL REMAIN RATHER
STAGNANT ON FRI...WITH CONTINUED WEAK TROUGHING OVER CENTRAL NC. IN
THE UPPER LEVELS...WESTERLY/WSW FLOW ALOFT IS PROGGED TO
CONTINUE...WITH LITTLE OR NOTHING IN THE WAY OF UPPER SUPPORT...
ALTHOUGH THE 12Z NAM SHOWS AN UPPER WAVE POSSIBLY EJECTING ENE FROM
TX TOWARD THE SOUTHEAST STATES AND PORTIONS OF THE CAROLINAS LATE
FRIDAY AFT/EVE INTO FRI NIGHT. THE GFS...HOWEVER...IS LESS
PROGRESSIVE AND FURTHER SOUTH WITH THIS FEATURE...KEEPING IT NEAR
THE GULF COAST AND SLOWLY MOVING IT EAST INTO THE FL PANHANDLE BY
SUN. DESPITE ONLY MARGINAL FORCING ASSOC WITH WEAK SFC TROUGH (AND
PERHAPS THE SEABREEZE)...FCST SOUNDINGS CONTINUE TO SHOW A VERY
MOIST AND UNSTABLE AIRMASS ON FRI...WITH PWAT VALUES 1.75-2.00"
(WELL ABOVE NORMAL). HAVE DECIDED TO CONTINUE THE PREVIOUS FORECAST
SHOWING POPS IN THE HIGH CHANCE (40-50%) RANGE...WITH THE BEST
CHANCES DURING PEAK HEATING IN EAST/SE PORTIONS OF THE AREA. EXPECT
HIGHS TO BE SLIGHTLY WARMER THAN THURSDAY BASED ON THICKNESSES OFF
THE GFS/ECMWF (~1415M)...IN THE UPPER 80S TO LOWER 90S (90-91F)...
DEPENDING ON CLOUD COVER AND CONVECTION. LOWS FRI NIGHT VERY SIMILAR
TO PREVIOUS NIGHTS GIVEN LITTLE IN THE WAY OF AIRMASS CHANGE...IN
THE UPPER 60S TO LOWER 70S.

SATURDAY AND SATURDAY NIGHT:
THIS PERIOD LOOKS SIMILAR TO FRIDAY...WITH FLOW ALOFT BECOMING
NORTHWEST OVER NC AND THE MID-ATLANTIC AS AN H5 RIDGE DEEPENS OVER
THE DESERT SOUTHWEST AND LOWER MIDWEST. ALTHOUGH FORCING CONTINUES
TO LOOK MARGINAL (NOT ACCOUNTING FOR ANY DISTURBANCES IN
INCREASINGLY NW FLOW ALOFT...WHICH IS A POSSIBILITY BUT TOO
DIFFICULT TO SPECULATE ON AT THIS RANGE) OVER CENTRAL NC...GIVEN
HIGH PWAT VALUES (1.50-1.75")...SFC DEWPOINTS ~70F...AND AFTERNOON
MLCAPE VALUES PROBABLY IN THE 1000-2000 J/KG RANGE...WILL CONTINUE
TO SHOW LOW CHANCE (30%) POPS FOR DIURNAL ACTIVITY SAT AFTERNOON...
WITH SLIGHT CHANCE AFTER MIDNIGHT. HIGHS SAT WARMER THAN FRI...IN
THE LOWER 90S. LOWS SAT NIGHT IN THE LOWER 70S.

SUNDAY THROUGH WEDNESDAY:
IN THIS PERIOD...EXPECT A STRONG RIDGE TO BUILD OVER THE DESERT
SOUTHWEST...WITH A RIDGE AXIS EXTENDING NORTH INTO THE ROCKIES/
INTERMOUNTAIN WEST. AS A RESULT...NORTHWEST FLOW ALOFT WILL DEVELOP
OVER THE CAROLINAS/MID-ATLANTIC SUN-WED. PRECIP CHANCES WILL BE
DRIVEN BY THE DIURNAL HEATING CYCLE IN ADDITION TO UPPER LEVEL
DISTURBANCES AND PERHAPS MESOSCALE CONVECTIVE SYSTEMS...PRIMARILY ON
SUNDAY...AND WILL SHOW THE BEST CHANCE FOR PRECIP SUN AFT/EVE. A
COLD FRONT IS PROGGED TO PUSH SOUTHEAST OF THE AREA SUN NIGHT...AND
WILL INDICATE A DRY FCST ON MON/TUE WHEN FCST SOUNDINGS SHOW
DEWPOINTS IN THE 50S...A MID-LEVEL SUBSIDENCE INVERSION AND NO
INSTABILITY. AS THE UPPER RIDGE IS PROGGED TO STRENGTHEN OVER THE
ROCKIES INTO CANADA BY MID WEEK...DEEP TROUGHING MAY DEVELOP OVER
THE EASTERN CONUS...INCREASING CHANCES FOR SIGNIFICANT RAINFALL BY
MID NEXT WEEK. DUE TO UNCERTAINTY AT THIS RANGE...WILL KEEP THE FCST
DRY ON WED. TEMPS ABOVE NORMAL ON SUN...TRENDING A BIT COOLER ON
MON/TUE/WED. -VINCENT

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 135 PM WEDNESDAY...

CONVECTION WIDELY SCATTERED IN THE WEST AND SOUTH WHERE SUNSHINE HAS
BEEN MOST ABUNDANT... AND ISOLATED ELSEWHERE. CONVECTION EXPECTED
ACROSS CENTRAL NORTH CAROLINA AS THE AFTERNOON PROGRESSES.
THUNDERSTORMS WILL BE SLOW MOVING WITH VISIBILITIES WELL BELOW ONE
MILE IN HEAVIEST RAINS. MOST CONVECTION ENDING SHORTLY AFTER DARK
WITH A FEW SHOWERS PERSISTING TO MIDNIGHT. LOW LEVEL MOISTURE
FIELD SUGGESTS LOW LEVEL STRATUS DEVELOPING AFTER MIDNIGHT
TONIGHT... WITH THE POSSIBLE EXCEPTION OF THE VICINITY OF A
ROXBORO TO WINSTON-SALEM LINE. SOME MVFR FOG... THOUGH PERHAPS IFR
NEAR THE ABOVE MENTIONED LINE. AS THE PAST COUPLE OF DAYS...
CLOUD CEILINGS WILL BE A MIX OF VFR AND MVFR BEFORE SCATTERING OUT
PRIOR TO STRATUS FORMATION AFTER MIDNIGHT TONIGHT.

AFTERNOON CONVECTION IS EXPECTED THURSDAY THROUGH SUNDAY. IFR
CEILINGS WITH AREAS OF MVFR FOG AFTER MIDNIGHT TO A FEW HOURS AFTER
SUNRISE DURING THIS PERIOD AS WELL. DRY MONDAY WITH MINIMAL CHANCE
FOR ANY SUNRISE STRATUS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...VINCENT
AVIATION...
Hazardous weather outlook, Jun 2, 4:31 AM EDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
431 AM EDT WED JUN 2 2010

NCZ007>011-021>028-038>043-073>078-083>086-088-089-030845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
431 AM EDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
ANY STORMS THAT DEVELOP WILL BE SLOW MOVING AND PRODUCE LOCALLY
HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE
POSSIBLE...PARTICULARLY IN URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOCALLY HEAVY RAIN AND ISOLATED SEVERE STORMS ASSOCIATED WITH
MAINLY AFTERNOON AND EVENING CONVECTION WILL BE POSSIBLE EACH
DAY... THROUGH THE END OF THE WEEK.

SMITH

In the hours before

Special weather statement, Jun 2, 4:47 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
447 PM EDT WED JUN 2 2010

NCZ075-085-086-022145-
HOKE-MOORE-SCOTLAND-
447 PM EDT WED JUN 2 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN MOORE...WESTERN
HOKE AND SCOTLAND COUNTIES THROUGH 545 PM EDT...

AT 445 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CAMP MACKALL TO GIBSON...OR
ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF SOUTHERN PINES TO 8
MILES WEST OF LAURINBURG...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CAMP MACKALL...LAUREL
HILL...ASHLEY HEIGHTS...LAURINBURG...EAST LAURINBURG...WAGRAM....
AND BOWMORE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3473 7959 3481 7968 3482 7961 3485 7962
      3490 7957 3498 7957 3504 7946 3506 7950
      3507 7957 3513 7955 3515 7923 3483 7926
      3483 7934 3477 7932 3473 7936
TIME...MOT...LOC 2045Z 260DEG 14KT 3506 7947 3476 7959

77
Local storm report, Jun 2, 5:22 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     LIGHTNING        2 WNW FUQUAY-VARINA     35.60N 78.84W
06/02/2010                   WAKE               NC   BROADCAST MEDIA

            LIGHTNING STRUCK A HOME ON THE CORNER OF WILBON RIDGE
            DRIVE AND BRACKNEY TRAIL IN HOLLY SPRINGS...CAUSING A
            HOUSE FIRE.

&&

VINCENT
Special weather statement, Jun 2, 5:23 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT WED JUN 2 2010

NCZ022-038-022215-
DAVIDSON-GUILFORD-
523 PM EDT WED JUN 2 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS HIGH POINT AND SOUTHWEST
GUILFORD COUNTY THROUGH 615 PM EDT...

AT 521 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HIGH POINT...MOVING LITTLE. THE STORM MAY ACTUALLY BUILD WEST INTO
NORTHEAST DAVIDSON COUNTY BEFORE 545 PM AS WELL.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HIGH POINT INCLUDING
US-311.. I-85... AND DOWNTOWN HIGH POINT.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3602 8011 3601 8004 3607 8004 3621 7985
      3598 7967 3590 7988 3591 8004 3590 8005
      3600 8014
TIME...MOT...LOC 2121Z 238DEG 5KT 3598 7998

BADGETT
Special weather statement, Jun 2, 5:32 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
532 PM EDT WED JUN 2 2010

NCZ008>010-022245-
GRANVILLE-VANCE-WARREN-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON
532 PM EDT WED JUN 2 2010

...STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL AFFECT
NORTHERN GRANVILLE...VANCE AND WARREN COUNTIES THROUGH 630 PM THIS
AFTERNOON...

LOCATIONS IMPACTED INCLUDE...STOVALL...KERR LAKE...NORLINA...
WARRENTON...AND INTERSTATE 85 FROM MILE MARKER 218 TO THE VIRGINIA
BORDER.

HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF LOW LYING AREAS
INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING...ESPECIALLY ON
INTERSTATE 85 BETWEEN MILE MARKER 218 AND THE VIRGINIA BORDER.

VINCENT
Special weather statement, Jun 2, 5:35 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT WED JUN 2 2010

NCZ027-028-043-022245-
NASH-EDGECOMBE-WILSON-
INCLUDING THE CITIES OF...NASHVILLE...ROCKY MOUNT...WILSON
535 PM EDT WED JUN 2 2010

...STRONG THUNDERSTORMS PRODUCING HEAVY RAIN WILL AFFECT NASH...
WILSON... AND EDGECOMBE THROUGH 630 PM...

AT 534 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL.
RAINFALL RATES OF UP TO TWO INCHES PER HOUR WILL BE POSSIBLE WITH
THESE STORMS.

SOME LOCATIONS TO BE AFFECTED BY THESE STORMS INCLUDE... ROCKY
MOUNT... WILSON... KINGSBORO... PINETOPS AND MOTORIST DRIVING ALONG
I-95.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

77
Local storm report, Jun 2, 7:04 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     N WALKERTOWN            36.18N 80.15W
06/02/2010                   FORSYTH            NC   LAW ENFORCEMENT

            TREES DOWN IN WALKERTOWN.

&&

KMC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:12 PM EDTFlash Flood WarningRAHAlamance, Guilford108 min
Jun 2, 12:56 PM EDTSpecial Weather StatementRAHAnson34 min
Jun 2, 1:03 PM EDTSpecial Weather StatementRAHCumberland27 min
Jun 2, 1:38 PM EDTAreal Flood AdvisoryRAHStanly82 min
Jun 2, 2:09 PM EDTSpecial Weather StatementRAHMontgomery66 min
Jun 2, 2:57 PM EDTSpecial Weather StatementRAHWake48 min
Jun 2, 3:00 PM EDTSevere Thunderstorm WarningRAHChatham, Wake45 min
Jun 2, 3:23 PM EDTSpecial Weather StatementRAHSampson52 min
Jun 2, 3:24 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee, Moore36 min
Jun 2, 3:43 PM EDTAreal Flood AdvisoryRAHSampson2 hr
Jun 2, 3:47 PM EDTSpecial Weather StatementRAHCumberland58 min
Jun 2, 3:58 PM EDTAreal Flood AdvisoryRAHWake59 min
Jun 2, 4:02 PM EDTSpecial Weather StatementRAHHarnett, Johnston, Wake58 min
Jun 2, 4:06 PM EDTSpecial Weather StatementRAHRichmond, Scotland54 min
Jun 2, 4:20 PM EDTSpecial Weather StatementRAHAlamance25 min
Jun 2, 4:47 PM EDTSpecial Weather StatementRAHScotland58 min
Jun 2, 5:04 PM EDTAreal Flood AdvisoryRAHScotland86 min
Jun 2, 5:23 PM EDTSpecial Weather StatementRAHGuilford52 min
Jun 2, 5:59 PM EDTAreal Flood AdvisoryRAHForsyth, Guilford3 hr
Jun 2, 6:10 PM EDTAreal Flood AdvisoryRAHGranville, Vance109 min
Jun 2, 6:26 PM EDTSevere Thunderstorm WarningRAHForsyth34 min
Jun 2, 6:46 PM EDTFlash Flood WarningRAHForsyth119 min
Jun 2, 6:59 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth46 min
Jun 2, 7:33 PM EDTSpecial Weather StatementRAHAnson57 min

Nearby

Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.